MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL
Model Number 0846
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Partial thickness (Second Degree) Burn (2694); Blister (4537)
Date of Event 05/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cabag procedure that nine hours post op that the patient complained of pain on their back where a ¿boil like blister¿ about the size of the palm of a hand was found.Treatment was not provided to the sales rep.
 
Additional Manufacturer Narrative
(b)(4).An analysis of the product could not be performed since a physical sample was not received for evaluation.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.Additional information was requested, and the following was obtained: was the pain back caused by a skin lesion that is not electrosurgical in nature? was the pain back caused by a burn? if yes, could you please confirm what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn? (such as salve or stitches) besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the affected (patient or user)? could you please provide a photo of the patient's lesion? answer = i wouldn't consider it "back pain" but more that there was a painful feeling on his back caused by the blister.I have no medical background but to me the picture provided looks like a second-degree burn.Topical ointment was giving to clean blister.The account does not believe this was a megasoft burn, they also found no evidence of the pad malfunctioned.Patient was discharged on time and no problems were reported after that.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was the area of the blister in contact with the pad? was there anything other metal objects in contact with the area of the blister? was a warming blanket used? if so, what type? was the pad cleaned and dried prior to the procedure? describe how the pad was set-up? what was the location between patient body and pad? was anything in between the patient and the pad? was a draw string used? was the patient re-positioned at any time during the procedure? was the patient back checked at the end of procedure for any abnormality? how was the blister treated? in the surgeon¿s opinion, what could have caused or contributed to the patient burn? what is the current patient status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/11/2022.Photo analysis: this is an evaluation of a set of images sent by the account.A single photo of patient back from (b)(4) is evaluated.A large area at the lateral aspect of right lower back has a central macro-blister surrounded by dark skin redness with some skin wrinkles visible.The skin damage appears to be second degree burn injury.The cause of the burn cannot be determined based on the photo presentation.No conclusion could be reached as to the root cause of the reported issue.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.Additional information was requested, and the following was obtained: was the area of the blister in contact with the pad? partially.Was there anything other metal objects in contact with the area of the blister? no.Was a warming blanket used? if so, what type? no.Was the pad cleaned and dried prior to the procedure? yes & yes.Describe how the pad was set-up? what was the location between patient body and pad? flat on the operating table.I don't understand this second question.Are you asking was the pad under the patient or was the patient laying on the pad? or are you asking the same this as the question below, was anything between the patient and the pad? was anything in between the patient and the pad? draw sheet.Was a draw string used? no.Was the patient re-positioned at any time during the procedure? patient was not re-positioned.Was the patient back checked at the end of procedure for any abnormality? yes.No blister present.No discoloration to the skin.How was the blister treated? topical bacitracin.In the surgeon¿s opinion, what could have caused or contributed to the patient burn? they do not know what caused the burn but they tested the pad and found that there was nothing wrong with it or any indications that it was at fault or damaged.What is the current patient status? patient is fine and was discharged.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable non product issue.

Brand Name
MEGASOFT UNIVERSAL DUAL
Common Device Name
MEGA SOFT UNIVERSAL DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
11506 south state street
draper 84020
329348013
MDR Report Key15083597
Report Number1721194-2022-00066
Device Sequence Number4974532
Product Code GEI
UDI-Device Identifier10614559104248
UDI-Public10614559104248
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0846
Device Catalogue Number0846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown